MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 SILICONE CHANNEL DRAIN WITHOUT TROCAR, 7MM, FLAT, FULL FLUTED

C.R. BARD, INC. (COVINGTON) -1018233 SILICONE CHANNEL DRAIN WITHOUT TROCAR, 7MM, FLAT, FULL FLUTED
Catalog Number 072211
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Codes Wound Dehiscence (1154); Foreign Body In Patient (2687)
Date of Event 03/04/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete, a supplemental report will be filed.
 
Event or Problem Description
It was reported that a piece of the wound drain broke off in the patient during a lumber spinal wound dehiscence procedure, to prevent possible deep space infection.The patient received additional surgery to remove the material, and was released from (b)(6) hospital.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event was confirmed.The device was used for treatment.The device did not meet specifications.The device was affected by the reported failure.Visual evaluation of the returned photo sample noted one opened (no original packaging), used wound drain with a bulb evacuator.The first photo showed the bulb evacuator while the second and third showed broken ends of the wound drains with broken edges.The break seemed to occur in the middle of the drainage tubing attached to the channel drain.This did not meet the specification "no cuts or tears allowed on the tube surface." per the standard.Although the reported event was confirmed, the root cause could not be determined.A potential root cause for this failure could be tensile requirements are not appropriate for the type of drain and/or procedure.The lot number is unknown therefore the device history record could not be reviewed.The instructions for use were found adequate and state the following: an effective closed suction drain system requires maintenance of the system to preserve patency.The drain must not be allowed to occlude nor the reservoir to completely fill; and reservoir suction must be maintained in order for the system to function properly.Verify that the system is functioning properly.If the system is not maintained properly, surgical complications, including hematomas, may result.In the event of occlusion of the drain, all wound drainage via the drain ceases.Careful attention to the drain will minimize the possibility of this problem.If occlusion does occur, the drain can be aspirated by connecting suction to the reservoir outlet or temporarily disconnecting the drain from the reservoir and applying suction directly to the drain.If an air-tight seal between the drain and the skin where the drain emerges is not achieved, the air leak must be rectified or the system must be converted to open drainage.An airtight seal between all system components (drain, adaptor and reservoir) is necessary for proper system function.Leaving the soft silicone elastomer drain implanted for any period of time so as to cause tissue ingrowth around the drain can interfere with easy removal and may effect the performance of the drain.The surgeon should monitor the patient¿s rate of wound healing.Evacuators should be used in cardio-thoracic surgery only after the lung is fully expanded and all air leaks have sealed.Drain perforations or channels must lie within the wound or cavity to be drained, otherwise inadequate drainage may result.To avoid the possibility of drain damage or breakage: avoid suturing through drains.Drains should lie flat and in line with the skin exit areas.· particular care should be taken to avoid any obstacles to the drain exit path.Drains should be checked for free motion during closure to minimize the possibility of breakage.Drain removal should be done gently by hand.Drains should not be handled with pointed, toothed or sharp instruments which could cause cuts or nicks and lead to subsequent structural failure of the drain.Surgical removal may be necessary if drain is difficult to remove or breaks.Complications which may result from the use of this suction drainage system include the risks associated with methods utilized in the surgical procedure, as well as the patients degree of intolerance to any foreign object in the body.The advantages of wound drainage, particularly closed system drainage, are lost if an air-tight seal between the drain and the skin where the drain emerges is not achieved, or if the drain is allowed to become occluded or if the reservoir is not activated properly, doesn¿t function properly or is not monitored.Evacuators should be emptied and re-activated when required per hospital protocol." h11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
SILICONE CHANNEL DRAIN WITHOUT TROCAR, 7MM, FLAT, FULL FLUTED
Common Device Name
SILICONE CHANNEL DRAIN
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
MDR Report Key9885255
Report Number1018233-2020-02136
Device Sequence Number11448151
Product Code GBX
UDI-Device Identifier00801741049767
UDI-Public(01)00801741049767
Combination Product (Y/N)N
Initial Reporter StateNV
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 05/07/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number072211
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/05/2020
Initial Date Received by Manufacturer 03/05/2020
Supplement Date Received by Manufacturer04/30/2020
Initial Report FDA Received Date03/26/2020
Supplement Report FDA Received Date05/07/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;